Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 290, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 10, 2008, 5:47 PM CDT for Autauga County, Lowndes County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2008, 5:47 PM CDT (22:47 UTC)
- Expired
- Jun 10, 2008, 6:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Autauga County, AL, Lowndes County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1748 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 102247 SVRBMX ALC001-085-102330- /O.NEW.KBMX.SV.W.0290.080610T2247Z-080610T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 547 PM CDT TUE JUN 10 2008 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL AUTAUGA COUNTY IN CENTRAL ALABAMA... NORTH CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA... * UNTIL 630 PM CDT * AT 544 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHITE HALL...OR 14 MILES NORTH OF MOSSES...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AUTAUGAVILLE BY 555 PM CDT... WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME DAMAGE...ESPECIALLY TO SMALLER STRUCTURES. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3251 8658 3238 8649 3226 8678 3244 8683 TIME...MOT...LOC 2247Z 255DEG 16KT 3237 8669 $$ 12/SIRMON
1 follow-up statement
000
WWUS54 KBMX 102313
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 PM CDT TUE JUN 10 2008
ALC001-085-102330-
/O.CON.KBMX.SV.W.0290.000000T0000Z-080610T2330Z/
LOWNDES AL-AUTAUGA AL-
614 PM CDT TUE JUN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTH CENTRAL AUTAUGA AND NORTH CENTRAL LOWNDES COUNTIES...
AT 610 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
AUTAUGAVILLE...OR ABOUT 14 MILES WEST OF PRATTVILLE...MOVING EAST AT
18 MPH.
LAT...LON 3229 8672 3246 8678 3249 8666 3249 8665
3250 8663 3250 8662 3251 8659 3238 8649
3231 8666 3230 8667
TIME...MOT...LOC 2314Z 255DEG 16KT 3240 8665
$$
12/SIRMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:36 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 10, 3:36 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 336 PM CDT TUE JUN 10 2008 .SHORT TERM...TONIGHT AND WEDNESDAY. SURFACE FRONT REMAINS NORTHWEST OF THE AREA THIS AFTERNOON...BUT NUMEROUS SMALLER SCALE BOUNDARIES IN PLACE ACROSS CENTRAL ALABAMA. WHAT APPEARED TO BE AN UNDULAR BORE HAS GENERATED AN DIFFERENTIAL HEATING ZONE IN WEST CENTRAL ALABAMA AND AN OUTFLOW BOUNDARY WAS LOCATED FROM NEAR HEFLIN TO MONTGOMERY. ADDITIONAL OUTFLOWS ARE EVIDENT IN MANY LOCALS. THESE THUNDERSTORMS ARE ESSENTIALLY DIURNALLY DRIVEN...BUT THE BOUNDARY INTERACTION COULD KEEP A FEW STORMS GOING UNTIL AROUND 10 PM. THE ATMOSPHERE IS NOT QUITE AS BUOYANT AS IT WAS YESTERDAY...BUT A FEW STORMS MAY STILL BECOME STRONG THROUGH THIS EVENING...WITH GUSTY WINDS...LOCALLY HEAVY RAIN AND SMALL HAIL. UNCAPPED...MOIST AND UNSTABLE ENVIRONMENT REMAINS ACROSS CENTRAL ALABAMA THROUGH WEDNESDAY. EXPECT SCATTERED DIURNALLY DRIVEN STORMS AGAIN. NAM/GFS APPEAR IN REASONABLE AGREEMENT WITH OVERALL EVOLUTION THROUGH THE SHORT TERM. THICKNESSES AND 850 TEMP VERY CLOSE TO TODAY IF NOT A BIT HIGHER...SO TOOK A MIX OF GUIDANCE WHICH WAS NEAR 90. TOOK A MIX OF GUIDANCE AND PERSISTENCE FOR LOWS. 75/LINHARES .LONG TERM...THURSDAY THROUGH MONDAY. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY AND FRIDAY...ENHANCED BY DAYTIME HEATING AND WEAKNESSES IN THE UPPER LEVEL RIDGE. BY THE WEEKEND...AN UPPER LEVEL TROUGH WILL SHIFT TO THE GREAT LAKES REGION...PUSHING A WEAKENING SHORT WAVE AND SURFACE FRONT INTO CENTRAL ALABAMA. THIS BOUNDARY COULD PROVIDE A FOCUS MECHANISM AND BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS ON SATURDAY...AND SUNDAY IF THE BOUNDARY STALLS ACROSS THE AREA. TIMING AND STRENGTH OF THIS SYSTEM IS STILL UNCERTAIN...AND FOR NOW WILL KEEP CHANCE POPS IN THE FORECAST. HOWEVER...THERE WILL BE SUFFICIENT MOISTURE AND INSTABILITY FOR SOME CONVECTIVE DEVELOPMENT. ANYONE WITH INTERESTS IN OUTDOOR ACTIVITIES THIS WEEKEND SHOULD KEEP IN MIND THE POSSIBILITY OF PASSING SHOWERS/THUNDERSTORMS. DRIER MID LEVEL AIR WILL FILTER INTO THE REGION MONDAY...DECREASING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. TEMPERATURES THROUGH THE PERIOD WILL BE CLOSE TO NORMAL VALUES FOR MID JUNE...WITH HIGHS IN THE UPPER 80S/LOW 90S...AND LOWS SLIGHTLY ABOVE NORMAL WITH VALUES IN THE UPPER 60S/LOW 70S. 14 && .AVIATION...18Z TAF DISCUSSION. SMALLER SCALE BOUNDARIES ARE NUMEROUS ACROSS CENTRAL ALABAMA AT THIS WRITING. THUNDERSTORMS WEE DEVELOPING ALONG THESE BOUNDARIES WITH A GENERAL MOVEMENT OF EAST NORTHEAST AROUND 10 MPH. MENTIONED CB/VCTS/TEMPO IN VARIOUS MANNERS THROUGH 02-03Z. A FEW WET MICROBURSTS ARE POSSIBLE WITHIN THE STRONGER STORMS THIS AFTERNOON AND EVENING. VARIABLE CLOUDINESS TONIGHT WITH MID AND HIGH LEVEL CLOUDS PASSING OVERHEAD. BROUGHT SEVERAL LOCATIONS DOWN TO MVFR IN BR AROUND 09-10Z AND IMPROVING SHORTLY AFTER 12Z. 75 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 66 90 69 90 69 / 20 30 20 30 30 ANNISTON 67 90 68 89 70 / 20 30 20 40 30 BIRMINGHAM 69 90 68 89 70 / 20 40 20 30 20 TUSCALOOSA 68 90 69 90 70 / 20 40 20 30 20 CALERA 69 89 68 89 71 / 20 40 20 40 20 AUBURN 69 90 67 90 69 / 30 30 20 40 30 MONTGOMERY 69 91 69 91 71 / 30 40 20 40 30 TROY 69 92 68 91 69 / 30 40 20 50 30 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 10, 1:06 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 106 PM CDT TUE JUN 10 2008 ALZ011>015-017>050-111815- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 106 PM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...NORTHEAST ALABAMA...NORTHWEST ALABAMA...SOUTHEAST ALABAMA AND WEST CENTRAL ALABAMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS A GOOD PORTION OF CENTRAL ALABAMA THROUGH 8 PM. THE MAIN THREAT WITH ANY OF THESE STRONGER STORMS WILL BE DEADLY LIGHTNING...SMALL HAIL... GUSTY WINDS UP TO 45 MPH...AND LOCALIZED HEAVY DOWNPOURS. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 75
In the hours before
Special weather statement, Jun 10, 4:19 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 419 PM CDT TUE JUN 10 2008 ALZ024-102200- JEFFERSON- 419 PM CDT TUE JUN 10 2008 ...SIGNIFICANT WEATHER ALERT FOR JEFFERSON COUNTY UNTIL 500 PM CDT... AT 412 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR BLUFF PARK...OR NEAR HOOVER...MOVING NORTHEAST AT 9 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BLUFF PARK. HOMEWOOD. SAMFORD UNIVERSITY. U.A.B. CAMPUS. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, Jun 10, 4:44 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 444 PM CDT TUE JUN 10 2008 ALZ042-102230- LOWNDES- 444 PM CDT TUE JUN 10 2008 ...SIGNIFICANT WEATHER ALERT FOR LOWNDES COUNTY UNTIL 530 PM CDT... AT 441 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR GORDONVILLE...OR 7 MILES SOUTHWEST OF MOSSES... MOVING NORTHEAST AT 9 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... FOSTORIA. COLLIRENE. GORDONVILLE. MOSSES. HAYNEVILLE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, Jun 10, 4:48 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 448 PM CDT TUE JUN 10 2008 ALZ049-102230- PIKE- 448 PM CDT TUE JUN 10 2008 ...SIGNIFICANT WEATHER ALERT FOR PIKE COUNTY UNTIL 530 PM CDT... AT 445 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR ANSLEY...OR 7 MILES NORTH OF GOSHEN...MOVING NORTHEAST AT 8 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... GOSHEN. ANSLEY. TROY MUNICIPAL AIRPORT. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, Jun 10, 5:03 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 503 PM CDT TUE JUN 10 2008 ALZ024-025-102245- JEFFERSON-SHELBY- 503 PM CDT TUE JUN 10 2008 ...SIGNIFICANT WEATHER ALERT FOR JEFFERSON AND SHELBY COUNTIES UNTIL 545 PM CDT... AT 502 PM CDT...A CLUSTER OF SHOWERS AND THUNDERSTORMS OVER SOUTHERN JEFFERSON AND ALSO NEAR ALABASTER WERE MOVING SLOWLY EASTWARD. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DUE TO THE SLOW MOVEMENT. WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS CAN BE EXPECTED. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RAIMUND. ROSS BRIDGE. HOOVER. INDIAN SPRINGS VILLAGE. OAK MOUNTAIN STATE PARK. MEADOWBROOK. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
Special weather statement, Jun 10, 5:39 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 539 PM CDT TUE JUN 10 2008 ALZ041-042-102330- AUTAUGA-LOWNDES- 539 PM CDT TUE JUN 10 2008 ...SIGNIFICANT WEATHER ALERT FOR AUTAUGA AND LOWNDES COUNTIES UNTIL 630 PM CDT... AT 536 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MULBERRY...OR 15 MILES NORTH OF MOSSES...MOVING NORTHEAST AT 17 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WHITE HALL. AUTAUGAVILLE. BOOTH. PRATTVILLE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, Jun 10, 5:44 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 544 PM CDT TUE JUN 10 2008 ALZ025-102330- SHELBY- 544 PM CDT TUE JUN 10 2008 ...SIGNIFICANT WEATHER ALERT FOR WESTERN AND SOUTHERN SHELBY COUNTY UNTIL 630 PM CDT... AT 540 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR MAYLENE...OR NEAR ALABASTER...MOVING EAST AT 15 MPH. PEA SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... SAGINAW. INDIAN SPRINGS VILLAGE. CALERA. CHELSEA. COLUMBIANA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:14 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Elmore | 31 min |
| Jun 9, 7:48 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 27 min |
| Jun 9, 8:17 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Shelby, Talladega | 43 min |
| Jun 9, 8:52 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Shelby, Talladega | 38 min |
| Jun 10, 12:22 PM CDT | Severe Thunderstorm Warning | BMX | Shelby, Talladega | 23 min |
| Jun 10, 1:34 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore, Montgomery | 26 min |
| Jun 10, 2:31 PM CDT | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Jun 10, 5:14 PM CDT | Areal Flood Advisory | BMX | Lowndes | 3 hr |
| Jun 10, 6:11 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.